Texas, 2011

Wildfire in Texas, April 6, 2011

April 6, 2011 · NWS CRP · 1 event in 1 county or zone

A wildfire burned 450 acres in Duval County near CR 263. No structures were threatened.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A wildfire burned 450 acres in Duval County near CR 263. No structures were threatened.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 6, 11:39 AM CST, 2 hours 21 minutes earlier.

Area forecast discussion, Apr 6, 11:39 AM CST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1239 PM CDT WED APR 6 2011

.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...PATCH OF BKN MVFR STRATACU FM RKP-PKV WL GRDLY BCM
VFR THRU THE AFTN. OTHERWISE...SUNNY AND VFR CONDS ACROSS THE
REMAINDER OF THE CWA THRU THE AFTN AND EARLY EVE. WIND GUSTS FM
THE SE AT 20-25 KTS THRU THE AFTN. BKN-OVC MVFR STRATUS WL DVLP
CRP-VCT 03Z-06Z AND THEN EXPAND W OVRNGT...REACHING LRD AROUND
09Z-12Z. MAY BE A FEW LOCATIONS FM RKP-VCT THAT BRIEFLY SEE IFR
CIGS. 35-40 KT SRLY LLJ WL ALSO DVLP...WARRANTING MENTION OF LLWS
IN TAFS FOR ALI/CRP/VCT OVRNGT.

&&

.PREV DISCUSSION... /ISSUED 1036 AM CDT WED APR 6 2011/

DISCUSSION...FORECAST ON TRACK FOR TODAY WITH BREEZY AND WARMER
CONDITIONS. ELEVATED FIRE WEATHER CONCERNS GIVEN THE WIND...
HOWEVER RH VALUES HIGHER TODAY AND SHOULD PRECLUDE THE NEED FOR
A RED FLAG. CURRENT FIRE DANGER STATEMENT HANDLES SITUATION WELL.
WILL HAVE TO WATCH SOUTHERN BAYS AND SOUTHERN NEARSHORE WATERS FOR
POSSIBLE ISSUANCE OF SMALL CRAFT ADVISORY LATER THIS AFTERNOON AND
EVENING. AT THIS TIME HAVE IT WORDED AS STRONG CAUTION.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    70  86  73  86  74  /   0  10  10  10  10
VICTORIA          67  86  70  87  71  /   0  10  10  10  10
LAREDO            72 100  74 101  75  /  10  10  10   0  10
ALICE             68  93  71  94  72  /   0  10  10  10  10
ROCKPORT          70  83  74  84  75  /   0  10  10  10  10
COTULLA           67  95  69  98  71  /  10  10  10  10  10
KINGSVILLE        69  91  72  90  73  /   0  10  10  10  10
NAVY CORPUS       70  82  74  83  75  /   0  10  10  10  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

JR/76...SHORT TERM/AVIATION
Hazardous weather outlook, Apr 6, 4:33 AM CST, 9 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
533 AM CDT WED APR 6 2011

GMZ230-235-250-255-270-275-TXZ229>234-239>247-071100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
533 AM CDT WED APR 6 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

LOW HUMIDITIES WILL COMBINE WITH MODERATE WINDS TO RESULT IN AN
ELEVATED FIRE DANGER OVER AREAS NEAR AND WEST OF HIGHWAY 281 THIS
AFTERNOON. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE TONIGHT
OVER MOST OF THE BAYS AND GULF WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SMALL CRAFT ADVISORY CONDITIONS WILL OCCUR THROUGH THE WEEKEND
ACROSS THE COASTAL WATERS.

POSSIBLE RED FLAG WARNING CONDITIONS WILL BE POSSIBLE ON SUNDAY AS A
DRY LINE BRINGS MUCH DRIER AIR INTO SOUTH TEXAS. BEHIND A COLD FRONT
ON MONDAY MUCH DRIER AIR WITH LOW RELATIVE HUMIDITY VALUES WILL
FURNISH ELEVATED FIRE CONDITIONS TO SOUTH TEXAS.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

GW/SCC

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Duval

When
April 6, 2:00 PM CST to 5:30 PM CST
Where
Duval forecast zone
Reported by
Park/Forest Service
Coordinates
27.681, -98.509 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 289433.